Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 11, 2005, 3:34 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 3:34 PM MDT (21:34 UTC)
- Expired
- May 11, 2005, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 112134 SVRBOU COC039-073-112215- /O.NEW.KBOU.SV.W.0057.050511T2134Z-050511T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 334 PM MDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 415 PM MDT * AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF LIMON...MOVING NORTH AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND GENOA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3899 10403 3888 10375 3940 10342 3948 10378 $$ DANKERS
2 follow-up statements
000 WWUS55 KBOU 112152 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 351 PM MDT WED MAY 11 2005 COC039-073-112215- /O.CON.KBOU.SV.W.0057.000000T0000Z-050511T2215Z/ LINCOLN CO-ELBERT CO- 351 PM MDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR SOUTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES... AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LIMON...MOVING NORTHEAST AT 45 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND GENOA. THE THUNDERSTORM WILL BE MOVING ACROSS LIMON THROUGH 410 PM MDT. THE THUNDERSTORM HAS PRODUCED PEA AND MARBLE SIZED HAIL AS IT MOVED OVER EASTERN ELBERT COUNTY. LAT...LON 3899 10403 3888 10375 3940 10342 3948 10378 $$ DANKERS
000 WWUS55 KBOU 112213 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 412 PM MDT WED MAY 11 2005 COC039-073-112222- /O.EXP.KBOU.SV.W.0057.000000T0000Z-050511T2215Z/ LINCOLN CO-ELBERT CO- 412 PM MDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 415 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. REPORTS FROM SPOTTERS IN EASTERN ELBERT AND WESTERN LINCOLN COUNTY INDICATE THAT PEA AND MARBLE SIZED HAIL WERE PRODUCED BY THIS THUNDERSTORM. THE THUNDERSTORM WILL CONTINUE PRODUCING SMALL HAIL AND BRIEF HEAVY RAIN AS IT MOVES FROM NORTHERN LINCOLN COUNTY INTO SOUTHERN WASHINGTON COUNTY. LAT...LON 3899 10403 3888 10375 3940 10342 3948 10378 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:40 PM MDT, 54 minutes earlier.
Area forecast discussion, May 11, 2:40 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT WED MAY 11 2005 .SHORT TERM....MOST OF CONVECTION ORIENTED ALONG A NORTH-SOUTH LINE FROM CENTRAL ADAMS COUNTY SOUTH INTO WESTERN ELBERT COUNTY. LAPS SHOWING BEST CAPES ALONG THE PALMER DIVIDE INTO LINCOLN... MAINLY LESS THAN 1000 J/KG. STORMS HAVE BEEN BATTLING A PREDOMINATELY STABLE AIRMASS...AND HAVING A HARD TIME GETTING ORGANIZED. STILL SOME CHANCE FOR A FEW SEVERE STORMS ACROSS EASTERN ELBERT AND LINCOLN COUNTIES WHERE THE CAPES ARE AT A MAXIMUN. ALSO THIS AREA WAS NEARLY VOID OF THE LOW CLOUD DECK WHICH EARLIER ENGULFED MOST OF NORTHEAST COLORADO. LATEST FORECAST SOUNDINGS SHOW HELICITIES OVER 300M2/S2 THROUGH 00Z...THEN A DRAMATIC DROP OFF. TORNADO WATCH BEING ISSUED FOR LINCOLN COUNTY AND POINTS SOUTH AND EAST THROUGH 03Z. FURTHER WEST AND NORTH...ACTIVITY MAINLY STRATIFORM. MORE CONVECTIVE STUFF ACROSS MOUNTAINS WHICH IS IN CLOSER PROXIMITY TO UPPER LOW OVER NORTHERN UTAH. ACTIVITY SHOULD BE ON THE DECREASE DURING THE EVENING AS COMBINATION OF DRIER MID LEVEL AIR AND QG DESCENT MOVES ACROSS. WAS TEMPTED TO DROP ALL MENTION OF PRECIPITATION OVERNIGHT...BUT THE PROXIMITY TO THE UPPER LOW...WILL KEEP SOME LIGHT PRECIPITATION GOING. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST LOW CLOUDS WILL REDEVELOP ACROSS NORTHEAST PLAINS. WILL MENTION SOME FOG AFTER MIDNIGHT. ON THURSDAY MODELS TAKE THE UPPER LOW INTO NORTHERN WYOMING...WITH WRAP AROUND SOUTHWEST FLOW ACROSS AREA. CROSS SECTIONS SHOW MID LEVEL MOISTURE INCREASES AGAIN AFTER 18Z. MID LEVEL LAPSE RATES OF 8 C/KM ALONG WITH SOME WEAK QG ASCENT SHOULD BE ENOUGH TO GENERATE AFTERNOON CONVECTION. TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SUGGEST HIGHS WILL BE IN THE MID 60S ACROSS PLAINS. THIS MAY BE A BIT OVERDONE DUE TO CLOUD COVER. CURRENT TEMPERATURE GRIDS ARE LOWER...WHICH LOOKS MORE REASONABLE. .LONG TERM...H5 LOW WILL ACCELERATE INTO NORTH DAKOTA HEADING INTO THURSDAY. AN UPPER LVL TRAILING TROF WILL THEN BE DRAGGED THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. DURING THIS TIME PERIOD...A BRIEF WINDOW OF LIFT AND MID LVL MSTR WILL EXIST...SO WL KEEP LOW POPS FOR SOME SHWRS GOING INTO FRIDAY MRNG. AFTER THIS PASSES...ATM WL GRADUALLY DRY OUT BY FRIDAY AFTERNOON. THE ATMOSPHERE WILL BECOME MUCH MORE STABLE THAN HAS BEEN THE CASE FOR A WHILE ON THE PLAIN FRIDAY AFTERNOON...SO WL LOWER POPS TO ISOLD EVERYWHERE. ALL PCPN SHOULD QUICKLY END FRIDAY NIGHT. TEMPERATURES SHOULD BE A LTL WARMER THAN THURSDAY DUE TO MORE AFTN SUNSHINE. LOOKING AHEAD TO THE WEEKEND AND BEYOND...WEATHER WILL BE MUCH MORE TRANQUIL DURING THE EXTENDED PERIOD. A DP UPR TROF WL FORM OVR THE GULF OF ALASKA INTO THE PAC NW. UPSTREAM ACRS OUR AREA...A LONG WAVE RIDGE WL DVLP WHICH WILL LEAD TO DRY WEATHER WITH MUCH WARMER TEMPERATURES. PRVS OPERATIONAL GFS MEMBERS WERE POINTING TO A SUBSTANTIAL HEATWAVE BY MIDWEEK NEXT WK WITH A SHARP RDG SITTING SQUARELY OVR THE AREA. MOST OF THE ENSEMBLE MEMBERS ARE NOW INDG RDG TO BE A BIT WEAKER AND SUPPRESSED...BUT NEVERTHELESS...ABV NORMAL TEMPS ARE EXPECTED WITH LTL CHC FOR PCPN. WL KEEP MAX TEMPS IN THE 80S FOR MONDAY THRU WED NEXT WEEK. && .BOU...NONE. && DL/046
Hazardous weather outlook, May 11, 11:02 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT WED MAY 11 2005 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE NORTHEAST PLAINS...AND CONTINUE THROUGH EARLY THIS EVENING. SHOWERS WILL DIMINISH LATER TONIGHT. THERE REMAINS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE PALMER DIVIDE...AND EXTENDING NORTHEAST INTO EASTERN PORTIONS OF ARAPAHOE...ADAMS AND SOUTHERN WASHINGTON COUNTIES AFTER 2 PM. LARGE HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...FAVORABLE WIND SHEAR IN THE ATMOSPHERE SUPPORTS THE POTENTIAL FOR TORNADOES. FURTHER NORTH AND WEST OVER THE URBAN CORRIDOR...COOLER TEMPERATURES AND CLOUDS SHOULD KEEP THUNDERSTORMS UNDER SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON OVER PORTIONS OF NORTHEAST COLORADO. DL/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| May 10, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| May 10, 9:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| May 11, 3:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 43 min |
| May 11, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 29 min |
| May 11, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 25 min |
| May 11, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| May 11, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.